Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Suggested trapic mf for heavy and prolonged period. Is this medicine safe?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11348 Questions
Hi Doctor,
For the past few times when I had periods, bleeding was very high and continued for long. One of my doctors suggested to take Trapic Mf, the day when periods started once in the morning and in the night. Can I use that tablet? Does it have any side effects?
Posted Thu, 4 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 13 minutes later
Thanks for posting your query.

Trapic MF is a combination of tranexamic acid and mefenamic acid. It helps to decrease the uterine bleeding during the periods and also decreases the menstrual cramps that are commonly associated with the periods. The side effects are minor and are well tolerated. The common side effects include nausea, vomiting, gastritis, headache, hypotension, giddiness, etc. There are no long-term side effects.
If your bleeding is easily controlled with this medicine then you can continue taking it during your periods. However if the heavy bleeding continues then hormonal treatment after a careful assessment from a gynecologist may be needed.

Be sure to add iron supplements to your daily routine and have plenty of XXXXXXX leafy vegetables and fluids during the bleeding phase to prevent due to excessive bleeding.
Hope this answers your query. I will be glad to answer the follow up queries that you have.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Suggested trapic mf for heavy and prolonged period. Is this medicine safe? 42 minutes later
Thank you doctor. During periods, it starts with very minimal bleeding (like only one pad per day). This state continues for 10 days. Is it abnormal?
Answered by Dr. Rakhi Tayal 14 minutes later
Thanks for writing again.
If you have a mild bleeding, which persists for 10 days, and then Trapic MF will not help you. It will further reduce the bleeding and the cycle length may be increased. In that case, you can stop taking the tablet and see if the bleeding stops earlier.
As long as the periods are regular and start at the expected time every month, such prolonged bleeding is not indicative of any pathology. It can be a normal variation.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor